Tell us about your experiences with this Metformin (Glucophage) below. Have you experienced acne as a side effect of Glucophage usage?
Metformin is used to treat type 2 diabetes, a health condition almost entirely related to an inflammatory, unhealthy diet.
The great news is that you can fix your acne and reduce the odds of getting diabetes in the same way: Eat a low carb, high fat, medium protein anti-inflammatory diet. Avoid sugar. Use a continuous glucose monitor to keep track of your blood sugar levels. If your fasting blood sugar is low, you won’t get diabetes, and you wont’ get acne.
Tell us about your experiences with Metformin and Acne. Please be honest.
1 Reply to “Does Metformin (Glucophage) cause acne?”
I was diagnosed Diabetes Type-2 on March 27, 2014. After couple of tests my physician confirmed me that I have Type-2 Diabetes. He prescribed 1000mg Glucophage, two times a day, after breakfast and dinner. After starting Glucophage medication, I noticed that I started having sever acne on my whole face, particularly on cheeks and forehead. The other problem which I noticed is that the scars of the pimples became dark black spots and took months to vanish from the face. I was unaware of the fact that this may be due the medication of Glucophage. I consulted with two to three dermatologists, they prescribed me costly medicines and cosmetics, which were usually not covered under insurance. Many people who met me after a long time asked, if I had Chickenpox or Measles.
Last month I visited the same doctor and suddenly he noticed the scars on my face and he asked the reason. I told him this acne problem I am facing for couple of years. He precisely asked since when this acne brook out. I told him ever since I was diagnosed Type-2 Diabetes. He told me may be this is due to the use of Glucophage and prescribed me another medicine “Diamicron MR 60mg” two time a day.
I am taking this new medicine for the last three week, since than there is no new pimple on my face. The old black spots are still visible, which may fadeout may be after couple of months.
So that was my story of acne.